Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 35, NWS Norman, OK

May 17, 20159 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at May 17, 2015, 12:15 AM CDT for 9 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 12:15 AM CDT (05:15 UTC)
Expired
May 17, 2015, 3:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Coal County, OK, Hughes County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 153 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
5.6
Supercell composite
32.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WGUS54 KOUN 170515
FFWOUN
OKC005-013-019-029-063-069-085-095-123-170815-
/O.NEW.KOUN.FF.W.0035.150517T0515Z-150517T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1215 AM CDT SUN MAY 17 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
  BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
  CENTRAL HUGHES COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHEASTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
  ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
  MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
  COAL COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 315 AM CDT
    
* AT 1212 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN EXTENDING FROM MARIETTA...TO JUST EAST OF 
  ARDMORE...ADA...AND HOLDENVILLE. THIS LINE WAS MOVING SLOWLY TO 
  THE EAST. THE HEAVY RAIN WILL EVENTUALLY MOVE INTO THE LAKE TEXOMA 
  REGION ALONG WITH DURANT...ATOKA...AND COALGATE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DURANT...MADILL...ATOKA...TISHOMINGO...MARIETTA...COALGATE...
  KINGSTON...DICKSON...COLBERT...CADDO...ALLEN...MANNSVILLE...
  BOKCHITO...RAVIA...ACHILLE...STONEWALL...THACKERVILLE...
  WAPANUCKA...STRINGTOWN AND DUSTIN.

RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON WITH AMOUNTS  
AROUND 4 INCHES POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3451 9578 3416 9578 3416 9598 3394 9594
      3385 9576 3384 9614 3369 9635 3384 9662
      3390 9659 3383 9676 3396 9692 3372 9712
      3392 9721 3383 9745 3421 9699 3528 9609
      3529 9598 3468 9609 3459 9567 3451 9567

$$

11
1 follow-up statement
957 
WGUS74 KOUN 170623
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CDT SUN MAY 17 2015

OKC005-013-019-029-063-069-085-095-123-170815-
/O.CON.KOUN.FF.W.0035.000000T0000Z-150517T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON OK-LOVE OK-BRYAN OK-HUGHES OK-PONTOTOC OK-ATOKA OK-
CARTER OK-MARSHALL OK-COAL OK-
123 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
JOHNSTON...SOUTHEASTERN LOVE...BRYAN...CENTRAL HUGHES...SOUTHEASTERN
PONTOTOC...ATOKA...SOUTHEASTERN CARTER...MARSHALL AND COAL
COUNTIES...

AT 120 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA WITH UP TO 
TWO INCHES OF RAIN OBSERVED FROM NEAR MARIETTA UP TO JUST EAST OF 
ADA. THIS HEAVY RAIN WILL CONTINUE TO MOVE SLOWLY TO THE EAST TOWARD 
DURANT AND ATOKA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DURANT...MADILL...TISHOMINGO...ATOKA...COALGATE...CALERA...
MARIETTA...KINGSTON...DICKSON...COLBERT...ALLEN...CADDO...OAKLAND...
MANNSVILLE...BOKCHITO...ACHILLE...STONEWALL...RAVIA...DUSTIN...
WAPANUCKA...THACKERVILLE...TUPELO...STRINGTOWN...TUSHKA...MILL
CREEK...LEHIGH...MILBURN...BENNINGTON...SILO AND CALVIN.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA...ESPECIALLY FROM WESTERN PARTS OF LAKE TEXOMA TO 
NEAR TISHOMINGO AND COALGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3451 9578 3416 9578 3416 9598 3394 9594
      3385 9576 3384 9614 3369 9635 3384 9662
      3390 9659 3383 9676 3396 9692 3372 9712
      3392 9721 3383 9745 3421 9699 3528 9609
      3529 9598 3468 9609 3459 9567 3451 9567

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 16, 10:14 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 16, 10:14 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT SAT MAY 16 2015

.DISCUSSION...
HAVE MADE A FEW MINOR ADJUSTMENTS TO THE FORECAST FOR TONIGHT TO
ACCOUNT FOR CURRENT WEATHER AND EXPECTED SHORT-TERM TRENDS. WE
HAVE ALSO BEEN CHIPPING AWAY AT THE VARIOUS WATCHES AS THE THREATS
HAVE SHIFTED EAST.

THE BASIC FORECAST IS FOR THE CURRENT MASS OF CONVECTION TO
CONTINUE TO SHIFT EAST WITH TIME. BY MIDNIGHT...THE HEAVY RAIN AND
STRONGER STORMS SHOULD BE CONFINED TO APPROXIMATELY THE SOUTHEAST
FIFTH OF OUR FORECAST AREA. BY SUNRISE...ALL THE SIGNIFICANT
PRECIPITATION IS EXPECTED TO HAVE DEPARTED OUR FORECAST AREA.
HOWEVER...SINCE THE PACIFIC COLD FRONT IS NOT EXPECTED TO MOVE OUT
OF OUR AREA...THERE WILL STILL BE A POSSIBILITY OF SHOWER/STORM
REDEVELOPMENT OVERNIGHT...BUT CHANCES ARE VERY LOW.

THERE IS ALSO A VERY SLIGHT POSSIBILITY OF A FEW
SHOWERS/THUNDERSTORMS OVER FAR NORTHWEST OKLAHOMA OVERNIGHT...AS
THE UPPER-LEVEL SHORTWAVE TROUGH PASSES OVERHEAD AND STRENGTHENS
INSTABILITY. HOWEVER...THE MOTION OF THE SYSTEM SUGGESTS THAT
THESE SHOWERS/STORMS SHOULD STAY NORTHWEST OF OUR FORECAST AREA.

&&

.PREV DISCUSSION... /ISSUED 643 PM CDT SAT MAY 16 2015/

DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

AVIATION...
A BAND OF +TSRA FROM NEAR KAVK TO KCLK TO KF05 AT 2330Z WILL
CONTINUE TO MOVE E THIS EVENING...AFFECTING ALL TAF SITES TO THE
E. MANY WILL BE SEVERE. THE TAFS WERE AGAIN WRITTEN TO EMPHASIZE
THE MOST LIKELY TIMES THAT STORMS WILL OCCUR...BUT CANNOT BE
SPECIFIC ABOUT THE CONDITIONS THAT WILL OCCUR IN THE TSRA BECAUSE
IT WILL VARY DRAMATICALLY OVER SHORT DISTANCES AND TIMES. AFTER
THE STORMS...MOST SITES WILL BECOME CLEAR...WINDS WILL RETURN TO
S AT ABOUT 10 TO 15 KT...AND THESE GENERAL CONDITIONS WILL
CONTINUE TOMORROW. HOWEVER...SOME LOWER CEILINGS APPEAR LIKELY
TONIGHT AND EARLY SUNDAY...MAINLY NEAR AND SE OF KPNC-KOKC-KDUC.
IN ADDITION...IT IS POSSIBLE...BUT UNLIKELY...THAT BLDU AND GUSTY
SW WINDS WILL MAKE IT INTO FAR W OK THIS EVENING.

PREV DISCUSSION... /ISSUED 421 PM CDT SAT MAY 16 2015/

DISCUSSION...
OBVIOUSLY...THE BIG STORY THIS AFTERNOON IS THE CONVECTIVE
SITUATION. IT IS STILL NOT ENTIRELY CLEAR EXACTLY WHAT FORM THE
STORMS WILL TAKE AS THEY TRAVERSE OUR FORECAST AREA. THEY MAY BE
IN THE FORM OF A LARGE CONVECTIVE CLUSTER...LINES/BOWS/ETC...OR
SCATTERED SUPERCELL STRUCTURES. IN ANY CASE...THERE IS A
SUBSTANTIAL POTENTIAL FOR SEVERE STORMS...INCLUDING TORNADOES. A
PAIR OF TORNADO WATCHES COVERS OUR ENTIRE FORECAST AREA FOR AT
LEAST PART OF THIS EVENING.

THE ENTIRE CONVECTIVE SYSTEM SHOULD MOVE INTO OUR EASTERN COUNTIES
AFTER MIDNIGHT...AS THE SEVERE-WEATHER POTENTIAL SLOWLY
DIMINISHES. SHORT-RANGE MODELS SUGGEST THAT THE SIGNIFICANT STORMS
WILL MOVE OUT OF OUR FORECAST AREA AROUND 3 OR 4 AM.

MEANWHILE...ALREADY-WET SOIL WILL MAKE IT EASY FOR HEAVY RAINFALL
TO PRODUCE FLOODING AND FLASH FLOODING. WE PREVIOUSLY EXPANDED OUR
FLASH FLOOD WATCH TO INCLUDE OUR ENTIRE FORECAST AREA THROUGH
TOMORROW MORNING. WE DO EXPECT TO BE ABLE TO TRIM PIECES OF THE
WATCH OFF LATER THIS EVENING AND OVERNIGHT AS THE MAIN AREA OF
RAIN GRADUALLY SHIFTS EAST.

THE PACIFIC COLD FRONT THAT WILL FOLLOW BEHIND THE CONVECTIVE
SYSTEM THIS EVENING/OVERNIGHT WILL STALL OVER SOUTHEAST OKLAHOMA
TOMORROW...THEN MOST MODELS LEAVE IT THERE...OR MOVE IT BACK
NORTHWEST...DURING THE DAY AND NIGHT SUNDAY AND INTO MONDAY. RAIN
AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT
TOMORROW AND TOMORROW NIGHT...BUT WITH A DIFFERENT VERTICAL WIND
PROFILE...SEVERE WEATHER WILL BE MUCH LESS LIKELY.

A CANADIAN COLD FRONT WILL ARRIVE EARLY NEXT WEEK...ALTHOUGH IT IS
UNCLEAR HOW FAR SOUTH IT WILL TRAVEL. IN ANY CASE...EARLY/MID-WEEK
WILL PROBABLY BE NOTICEABLY COOLER...AT LEAST ACROSS NORTHERN AND
CENTRAL OKLAHOMA...AND RAIN CHANCES NEVER REALLY LEAVE OUR
FORECAST AREA. THE CHANCE FOR RAIN WILL BE MAINLY RESTRICTED TO
THE SOUTH EARLY NEXT WEEK...BUT THEN WILL SPREAD BACK NORTH ACROSS
THE REST OF THE AREA AROUND MIDWEEK. FLOODING WILL CONTINUE TO BE
A CONCERN THROUGH AT LEAST LATE NEXT WEEK...BECAUSE CURRENT
GUIDANCE SUGGESTS 3 TO 5 INCHES OF RAINFALL OVER THE NEXT SEVEN
DAYS ACROSS OKLAHOMA AND NORTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  83  62  81 /  60   0   0  20
HOBART OK         55  84  58  81 /  30   0   0  20
WICHITA FALLS TX  60  86  63  83 /  60  10  10  20
GAGE OK           53  82  52  79 /  30   0   0  10
PONCA CITY OK     62  84  59  80 /  80   0  10  20
DURANT OK         66  84  65  82 /  80  30  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR OKZ013-018>020-
     023>032-037>048-050>052.

TX...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR TXZ086-089-090.

&&

23/23
Hazardous weather outlook, May 16, 11:40 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1140 PM CDT SAT MAY 16 2015

OKZ004>048-050>052-TXZ083>090-171215-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A ENHANCED RISK OF SEVERE STORMS ACROSS PARTS OF
CENTRAL...AND SOUTHERN OKLAHOMA THROUGH 2 AM TONIGHT.

LOCATION...
THE ENHANCED RISK AREA IS GENERALLY ALONG AND EAST OF A LINE
FROM CUSHING TO PURCELL... TO RINGLING.

JUST TO THE WEST OF THE ENHANCED RISK AREA...THERE IS A MARGINAL
TO SLIGHT RISK OF SEVERE STORMS THROUGH 2 AM TONIGHT.

TIMING...
BEFORE 2 AM TONIGHT.

IMPACTS IN THE MODERATE RISK INCLUDE...
GOLFBALL SIZED HAIL...
DAMAGING WINDS 60 TO 70 MPH...
TORNADOES...
LOCALLY HEAVY RAINFALL...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD CONTINUE TO BE READY FOR SEVERE WEATHER
OPERATIONS TONIGHT.

DISCUSSION...
A STRONG TO SEVERE LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE
EAST ACROSS SOUTHERN AND SOUTHEASTERN OKLAHOMA OVER THE NEXT SEVERAL
HOURS... BEFORE DIMINISHING AND MOVING EAST OF THE AREA.

.FLOODING...
HEAVY RAINFALL IS LIKELY WITH SOME OF THE STORMS TONIGHT...
ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY
AFTERNOON AND EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS WHICH
MAY RESULT IN FLASH FLOODING.

ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL AND FLOODING WILL BE
POSSIBLE MONDAY THROUGH THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Local storm report, May 16, 9:54 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     DUNCAN                  34.50N 97.96W
05/16/2015                   STEPHENS           OK   EMERGENCY MNGR

            2.5-INCH TREE DOWNED AND BLOCKING A STREET.

&&

JPIKE
Local storm report, May 16, 10:21 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1021 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     FLASH FLOOD      STILLWATER              36.12N 97.06W
05/16/2015                   PAYNE              OK   PUBLIC

            STREET FLOODING REPORTED BETWEEN NORTH PARK DR AND NORTH
            STAR DR. WATER IS ABOVE THE CURB.

&&

JPIKE
Local storm report, May 16, 10:39 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1039 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND GST     SWEETWATER              35.43N 99.91W
05/16/2015  E65.00 MPH       ROGER MILLS        OK   PUBLIC

0431 PM     TSTM WND DMG     20 NW CROWELL           34.19N 99.97W
05/16/2015                   FOARD              TX   STORM CHASER

            LESS THAN 2-INCH SMALL TREE LIMBS DOWNED

0431 PM     TSTM WND GST     20 NW CROWELL           34.19N 99.97W
05/16/2015  E70.00 MPH       FOARD              TX   STORM CHASER

0445 PM     HAIL             STRONG CITY             35.67N 99.60W
05/16/2015  E1.00 INCH       ROGER MILLS        OK   PUBLIC

0445 PM     HAIL             4 S GOODLETT            34.28N 99.88W
05/16/2015  E2.75 INCH       HARDEMAN           TX   STORM CHASER

0445 PM     HAIL             4 S GOODLETT            34.28N 99.88W
05/16/2015  E1.75 INCH       HARDEMAN           TX   BROADCAST MEDIA

            REPORTED BY KOLJ RADIO

0454 PM     HAIL             2 N QUANAH              34.32N 99.74W
05/16/2015  E2.00 INCH       HARDEMAN           TX   PUBLIC

0457 PM     HAIL             QUANAH                  34.30N 99.74W
05/16/2015  E2.75 INCH       HARDEMAN           TX   AMATEUR RADIO

0458 PM     HAIL             QUANAH                  34.30N 99.74W
05/16/2015  E1.75 INCH       HARDEMAN           TX   BROADCAST MEDIA

            FROM KOLJ RADIO

0500 PM     HAIL             1 E QUANAH              34.30N 99.72W
05/16/2015  E2.50 INCH       HARDEMAN           TX   TRAINED SPOTTER

0500 PM     TSTM WND GST     1 E QUANAH              34.30N 99.72W
05/16/2015  E80.00 MPH       HARDEMAN           TX   STORM CHASER

0505 PM     HAIL             1 E QUANAH              34.30N 99.72W
05/16/2015  E1.75 INCH       HARDEMAN           TX   STORM CHASER

0509 PM     HAIL             8 S QUANAH              34.18N 99.74W
05/16/2015  E2.75 INCH       HARDEMAN           TX   EMERGENCY MNGR

0522 PM     TSTM WND GST     DUKE                    34.66N 99.57W
05/16/2015  E65.00 MPH       JACKSON            OK   PUBLIC

0525 PM     TSTM WND GST     CROWELL                 33.98N 99.72W
05/16/2015  E60.00 MPH       FOARD              TX   LAW ENFORCEMENT

0530 PM     TSTM WND DMG     LEEDEY                  35.87N 99.35W
05/16/2015                   DEWEY              OK   LAW ENFORCEMENT

            MOBILE HOME BLOWN OVER, OTHERS DAMAGED.

0530 PM     TORNADO          3 NW ODELL              34.38N 99.45W
05/16/2015                   WILBARGER          TX   PUBLIC

0535 PM     TSTM WND DMG     5 N ODELL               34.42N 99.42W
05/16/2015                   JACKSON            OK   STORM CHASER

            SHED DESTROYED

0547 PM     TORNADO          2 E ELK CITY            35.41N 99.38W
05/16/2015                   BECKHAM            OK   FIRE DEPT/RESCUE

            I40 AT MILE MARKER 41

0615 PM     TSTM WND DMG     KNOX CITY               33.42N 99.82W
05/16/2015                   KNOX               TX   FIRE DEPT/RESCUE

            CAMPER BLOWN OVER

0615 PM     HAIL             KNOX CITY               33.42N 99.82W
05/16/2015  E1.00 INCH       KNOX               TX   FIRE DEPT/RESCUE

0620 PM     FUNNEL CLOUD     SHEPPARD AFB            33.97N 98.51W
05/16/2015                   WICHITA            TX   ASOS

0620 PM     TSTM WND DMG     CLEO SPRINGS            36.41N 98.44W
05/16/2015                   MAJOR              OK   LAW ENFORCEMENT

            TREES DOWN

0633 PM     TSTM WND DMG     W TIPTON                34.50N 99.14W
05/16/2015                   TILLMAN            OK   EMERGENCY MNGR

            POWER LINES DOWNED EAST OF RED RIVER BRIDGE ON HWY 5

0635 PM     FUNNEL CLOUD     2 N MUNDAY              33.48N 99.63W
05/16/2015                   KNOX               TX   TRAINED SPOTTER

0703 PM     FLASH FLOOD      MOUNTAIN PARK           34.70N 98.95W
05/16/2015                   KIOWA              OK   TRAINED SPOTTER

            SEVERAL ROADS UNDER WATER AND CLOSED, INCLUDING HWY 183

0719 PM     TORNADO          2 S MEERS               34.75N 98.58W
05/16/2015                   COMANCHE           OK   EMERGENCY MNGR

0720 PM     TSTM WND GST     3 W MEDICINE PARK       34.73N 98.56W
05/16/2015  M59.00 MPH       COMANCHE           OK   MESONET

0746 PM     TSTM WND GST     5 S APACHE              34.82N 98.36W
05/16/2015  E65.00 MPH       COMANCHE           OK   EMERGENCY MNGR

            ON HWY 62

0755 PM     TORNADO          3 N CYRIL               34.94N 98.20W
05/16/2015                   CADDO              OK   EMERGENCY MNGR

0800 PM     TORNADO          4 SW GERONIMO           34.44N 98.43W
05/16/2015                   COTTON             OK   FIRE DEPT/RESCUE

            RELAYED BY KSWO

0802 PM     TORNADO          2 S GERONIMO            34.45N 98.38W
05/16/2015                   COMANCHE           OK   TRAINED SPOTTER

0808 PM     TSTM WND GST     5 ENE LAWTON            34.63N 98.34W
05/16/2015  M70.00 MPH       COMANCHE           OK   AMATEUR RADIO

0811 PM     TSTM WND DMG     4 S LAWTON              34.54N 98.42W
05/16/2015                   COMANCHE           OK   BROADCAST MEDIA

            TREES DOWN, NOT VERY LARGE. REPORTED BY KSWO

0909 PM     FLASH FLOOD      S DUNCAN                34.50N 97.96W
05/16/2015                   STEPHENS           OK   EMERGENCY MNGR

            1 FT OF WATER ON HWY 81

0920 PM     TSTM WND GST     TINKER AIR FORCE BASE   35.42N 97.39W
05/16/2015  M58.00 MPH       OKLAHOMA           OK   AWOS

0942 PM     TSTM WND DMG     1 N COMANCHE            34.38N 97.97W
05/16/2015                   STEPHENS           OK   EMERGENCY MNGR

            30-INCH TREE DOWNED AND BLOCKING OLD HWY 81

0950 PM     TSTM WND DMG     DUNCAN                  34.50N 97.96W
05/16/2015                   STEPHENS           OK   EMERGENCY MNGR

            2.5-INCH TREE DOWNED AND BLOCKING A STREET.

1007 PM     FLASH FLOOD      STILLWATER              36.12N 97.06W
05/16/2015                   PAYNE              OK   PUBLIC

            STREET FLOODING REPORTED BETWEEN NORTH PARK DR AND NORTH
            STAR DR. WATER IS ABOVE THE CURB.

&&

JPIKE
Special weather statement, May 16, 10:46 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT SAT MAY 16 2015

OKZ031-032-170415-
HUGHES OK-SEMINOLE OK-
1046 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR HUGHES AND EASTERN SEMINOLE
COUNTIES UNTIL 1115 PM CDT...

AT 1044 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 5 MILES SOUTH OF BOLEY TO NEAR BYNG...MOVING EAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3505 9609 3483 9611 3484 9641 3493 9641
      3490 9643 3491 9649 3487 9653 3492 9656
      3490 9664 3493 9670 3488 9669 3486 9673
      3487 9674 3545 9654 3543 9649 3546 9648
      3545 9644 3529 9644 3529 9598 3515 9598
TIME...MOT...LOC 0344Z 260DEG 48KT 3542 9649 3488 9671

..SPEG.
Local storm report, May 16, 11:03 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1103 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     1 N RINGLING            34.19N 97.59W
05/16/2015  M57 MPH          JEFFERSON          OK   MESONET

&&

JPIKE
Local storm report, May 16, 11:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     CLEO SPRINGS            36.41N 98.44W
05/16/2015                   MAJOR              OK   TRAINED SPOTTER

            CAR WAS FLIPPED OVER. ROOF FROM OFFICE BLDG WAS DAMAGED.

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:11 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant49 min
May 16, 7:12 PM CDTTornado WarningOUNCaddo, Comanche33 min
May 16, 7:15 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Kingfisher30 min
May 16, 7:15 PM CDTTornado WarningOUNCotton, Tillman30 min
May 16, 7:41 PM CDTTornado WarningOUNComanche, Cotton34 min
May 16, 7:42 PM CDTTornado WarningOUNCaddo, Comanche33 min
May 16, 8:02 PM CDTSpecial Weather StatementOUNCanadian, Garfield, Kingfisher, Logan28 min
May 16, 8:04 PM CDTSpecial Weather StatementOUNKay26 min
May 16, 8:06 PM CDTTornado Warning Tornado observedOUNCaddo, Grady24 min
May 16, 8:11 PM CDTTornado WarningOUNComanche, Grady, Stephens34 min
May 16, 8:12 PM CDTTornado WarningOUNCotton33 min
May 16, 8:18 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Cleveland, Grady, Kingfisher, Logan and 3 more3 hr
May 16, 8:18 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman42 min
May 16, 8:31 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Garvin, Grady, McClain, Oklahoma44 min
May 16, 8:36 PM CDTTornado WarningOUNPottawatomie24 min
May 16, 8:38 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more52 min
May 16, 8:43 PM CDTSevere Thunderstorm WarningOUNCarter, Comanche, Cotton, Garvin, Grady, McClain and 1 more32 min
May 16, 8:45 PM CDTTornado WarningOUNCotton, Jefferson, Stephens30 min
May 16, 8:53 PM CDTFlash Flood WarningOUNComanche, Cotton, Jefferson, Stephens, Tillman3 hr
May 16, 8:57 PM CDTTornado WarningOUNLincoln, Pottawatomie, Seminole33 min
May 16, 9:04 PM CDTTornado WarningOUNPottawatomie, Seminole26 min
May 16, 9:11 PM CDTSevere Thunderstorm WarningOUNCarter, Cotton, Garvin, Grady, Jefferson, Murray and 1 more49 min
May 16, 9:14 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie46 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne49 min
May 16, 9:26 PM CDTTornado WarningOUNLincoln20 min
May 16, 9:28 PM CDTSevere Thunderstorm WarningOUNKay35 min
May 16, 9:30 PM CDTTornado WarningOUNSeminole30 min
May 16, 9:59 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more46 min
May 16, 10:01 PM CDTSevere Thunderstorm WarningOUNCleveland, Hughes, Lincoln, McClain, Oklahoma, Pottawatomie and 1 more44 min
May 16, 10:19 PM CDTAreal Flood AdvisoryOUNLincoln, Payne, Pottawatomie, Seminole3 hr
May 16, 10:33 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Jefferson, Murray, Stephens3 hr
May 16, 10:39 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward33 hr
May 16, 10:39 PM CDTRiver Flood WarningOUNDewey, Major, Woodward16 hr
May 16, 10:43 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Johnston, Love, Murray and 1 more47 min
May 16, 10:46 PM CDTSpecial Weather StatementOUNHughes, Seminole29 min
May 16, 11:15 PM CDTSevere Thunderstorm WarningOUNHughes45 min
May 16, 11:33 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 3 more42 min
May 17, 12:12 AM CDTSevere Thunderstorm WarningOUNCarter, Coal, Hughes, Johnston, Love, Marshall and 1 more48 min
May 17, 12:59 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall46 min
May 17, 1:32 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal43 min
May 17, 2:47 PM CDTRiver Flood WarningOUNAtoka, Bryan16 days

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.